| Catalog Number |
365992 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E1.Initial reporter addr 1: (b)(6).E1.Initial reporter facility name: (b)(6).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description
It was reported while using bd microtainer® tubes w/ fe (sodium fluoride/disodium edta) glycolytic inhibitor an unspecified number of tubes lost their cap in the centrifuge.There was no health impact or consequences reported.
Additional Manufacturer Narrative
Investigation summary: 6 photos were provided for investigation.The photos were reviewed and the indicated failure mode for decapping with the incident lot was not observed.The first photo shows a bd microtainer serum separator (red cap) tube inside a round tube holder.The second photo shows a microcollect (non-bd product) tube with a red cap inside the same tube holder.The third photo shows one bd microtainer and one microcollect (non-bd product) tube with red cap inside the centrifuge adapter in which the microtainer cap is loose while its corresponding tube is inside adapter hole, no blood leakage was observed.The fourth photo shows the inside of the centrifuge with different brand tubes (bd and non-bd product) inside the adapters.The fifth photo shows the centrifuge that is being used (model rotina 380).The sixth photo shows multiple brands of blood collection tubes standing inside a white tray.Based on the photos provided by the customer, no uncapped gray bd microtainer tubes were observed.Additionally,50 retention samples from bd inventory were visually inspected for any cap defects and no issues were found.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for decapping.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H.3 device eval by manufacturer? yes.D9: returned to manufacturer on: 10-oct-2024.Investigation summary: 5 customer return samples and 6 photos were provided for investigation.The photos were reviewed and the indicated failure mode for decapping with the incident lot was not observed.The first photo shows a bd microtainer serum separator (red cap) tube inside a round tube holder.The second photo shows a microcollect (non-bd product) tube with a red cap inside the same tube holder.The third photo shows one bd microtainer and one microcollect (non-bd product) tube with red cap inside the centrifuge adapter in which the microtainer cap is loose while its corresponding tube is inside adapter hole, no blood leakage was observed.The fourth photo shows the inside of the centrifuge with different brand tubes (bd and non-bd product) inside the adapters.The fifth photo shows the centrifuge that is being used (model rotina 380).The sixth photo shows multiple brands of blood collection tubes standing inside a white tray.Based on the photos provided by the customer, no uncapped gray bd microtainer tubes were observed.The five (5) unused customer samples were received for evaluation on 10oct24.The customer samples were evaluated for cap assembly with acceptable results.Additionally, 50 retention samples from bd inventory were visually inspected for any cap defects and no issues were found.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for decapping.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description